To the Editor.—
We would like to report a case of agranulocytosis temporally associated with fenoprofen calcium (Nalfon) therapy.
Report of a Case.—
An 86-year-old woman was admitted to the hospital with complaints of pruritus and exfoliative rash. She had a three-year history of back and hip pain due to osteoarthritis, which was partially relieved by indomethacin. Other long-term medications included digoxin and pentaerythritol tetranitrate. One month before admission her physician substituted fenoprofen calcium, 300 mg four times daily, for indomethacin. After two weeks of therapy pruritus developed, which resolved after discontinuation of the drug treatment. On her own initiative the patient reinitiated therapy with fenoprofen one week before admission.Admission physical examination showed an uncomfortable elderly woman with a blood pressure of 110/68 mm Hg; heart rate, 68 beats per minute; and temperature, 37.0 °C. There was an erythematous and exfoliative rash involving the limbs and trunk. There was